MAUDE Adverse Event Report: BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number A98264
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The full patient identifier is case: (b)(6).The customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.There is sufficient evidence to suggest an imprecision malfunction occurred as 3 or more replicates of the same sample on the same device recovered outside the expected assay precision.An assignable cause of the event cannot be determined with the available information.Although low level of qc recovered over 2 sd (standard deviations) below the customer¿s stated mean, all other system performance indicators of system check, calibration and precision studies did not demonstrate an issue with the system.No other patient results were called into question.The cause of the imprecision malfunction cannot be determined with the available information.
 
Event or Problem Description
On 06jul2020 the customer reported obtaining non-reproducible troponin i (access accutni+3) results for one patient involving the laboratory's unicel dxi 800 access immuno analyzer (serial number (b)(4)).The initial result was 2.75 ng/ml.The sample was repeated due to the initial value being above cutoff (0.03 ng/ml) at 9.43 ng/ml.Because of the poor reproducibility of the result, the sample was aliquoted, recentrifuged and retested with the following results: 1.57 ng/ml, 3.5 ng/ml, 1.65 ng/ml and 2.63 ng/ml.The sample was run on other dxi instrument and gave higher results of 5.8 ng/ml repeated at 6.34 ng/ml.Theses two results from other dxi analyzer were reported out of the laboratory.Customer reported the patient was believed to have acute mi (myocardial infarction).No affect to patients or end-users has been reported in connection with this event.Calibration, system checks and carryover passed within specifications.Calibrator lot was expired at the time of the event (expiration date: 30june2020).Before and after the event, level 1 qc (quality control) recovered over 2 sd (standard deviations) below the customer¿s stated mean.Level 2 and level 3 recovered within the 2 sd range as demonstrated in the attached data.Sample was drawn in a lithium heparin tube.The customer reported that the sample was centrifuged for 3 minutes at 5100 rpm [revolutions per minute].There was no report of sample integrity issues.No further sample information was provided.

Brand Name
ACCESS ACCUTNI+3 REAGENT
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key10313187
Report Number2122870-2020-00066
Device Sequence Number2613175
Product Code MMI
UDI-Device Identifier15099590209353
UDI-Public(01)15099590209353(17)210331(11)200331(10)921807
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K121214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberA98264
Device Catalogue NumberA98264
Device Lot Number921807
Was Device Available for Evaluation? No
Distributor Facility Aware Date07/06/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2020
Initial Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1